MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the guidewire broke.The device was reported to fail upon initial clinical use.
 
Additional Manufacturer Narrative
The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.1.The manufacturing record and the shipping inspection record of the product of the involved product code/august-2022 lot · no anomaly was found.2.The past complaint file of the involved product code/august-2022 lot · no other similar report from other facilities was found.3.Simulation test (fracture of guidewire) a) when a guidewire was pulled until fractured, the side of fractured part of the core wire was found tapered, and a dimple pattern (a hole-shaped pattern) was found on the fracture surface.B) when a guidewire was torqued clockwise and counterclockwise alternately fractured, the side of the fractured part of the core wire was found flat, and a spiral pattern was found on the fracture surface.C) when a guidewire was bent 90° repeatedly until fractured, the side of the fractured part of the core wire was found oblique, and a radial pattern was found on the facture surface.4.Udi no.: (b)(4).Based on the investigation result, as a possible cause of this case, it was inferred that some excessive tensile, torque, or bending force might have been applied to the actual sample, leading to the reported fracture.However, since the actual sample was not returned, the cause of the occurrence could not be clarified.The instructions for use (ifu) of this product includes the following statement.- if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire and/or endotherapy accessory and determine the cause by fluoroscopy or endoscope.Continuing to manipulate the guidewire could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope, instrument and/or endotherapy accessory.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
SINGLE USE GUIDWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17604015
Report Number9681834-2023-00177
Device Sequence Number20384954
Product Code OCY
UDI-Device Identifier04953170358234
UDI-Public04953170358234
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
D456910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberOL-XS25455M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown